Alert archive / California / Flash Flood Warnings in 2019
Flash Flood Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Feb 2, 2019, 6:18 PM PST for San Bernardino County, California. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 2, 2019, 6:18 PM PST (02:18 UTC)
- Expired
- Feb 2, 2019, 10:15 PM PST
- In force
- 4 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County San Bernardino County, CA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 2, 7:16 PM PST | FLASH FLOOD | 1 Nne Joshua Tree, CA | A VEHICLE WAS STUCK IN MUD NEAR THE INTERSECTION OF SUNBURST STREET AND HILLTOP DRIVE. AN HOUR LATER, THE INTERSECTION OF SUNBURST STREET AND OLEANDER DRIVE WAS COMPLETELY FLOODED AND CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 2.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737
WGUS55 KVEF 030218
FFWVEF
CAC071-030615-
/O.NEW.KVEF.FF.W.0002.190203T0218Z-190203T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
618 PM PST SAT FEB 2 2019
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
South central San Bernardino County in southern California...
* Until 1015 PM PST.
* At 615 PM PST, emergency management officials reported one swift
water rescue in progress from heavy rainfall across the warned
area. Flash flooding is expected to continue through the evening.
* Some locations that will experience flooding include...
Yucca Valley, Joshua Tree and Morongo Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3410 11660 3414 11647 3421 11644 3426 11644
3432 11648 3435 11642 3437 11640 3433 11613
3412 11614 3412 11626 3408 11627 3408 11644
3403 11648 3403 11661
$$
BP3 follow-up statements
159
WGUS75 KVEF 030302
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
702 PM PST SAT FEB 2 2019
CAC071-030615-
/O.CON.KVEF.FF.W.0002.000000T0000Z-190203T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
702 PM PST SAT FEB 2 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM PST FOR
SOUTH CENTRAL SAN BERNARDINO COUNTY...
At 659 PM PST, Doppler radar indicated the band of rain was starting
to shift east with rainfall rates expected to decrease across the
warned area through 8 pm PST. However, flash flooding in the area
washes and across roadways is expected to continue due to the
earlier rainfall.
Some locations that will experience flooding include...
Yucca Valley, Joshua Tree Lake Campground, Joshua Tree and Morongo
Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3410 11660 3414 11647 3421 11644 3426 11644
3432 11648 3435 11642 3437 11640 3433 11613
3412 11614 3412 11626 3408 11627 3408 11644
3403 11648 3403 11661
$$
BP774
WGUS75 KVEF 030428
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
828 PM PST SAT FEB 2 2019
CAC071-030615-
/O.CON.KVEF.FF.W.0002.000000T0000Z-190203T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
828 PM PST SAT FEB 2 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM PST FOR
SOUTH CENTRAL SAN BERNARDINO COUNTY...
At 823 PM PST, Doppler radar indicates that rain has ended across
the warned area. However, flash flooding of low water crossings
within washes draining toward the Sunfair Dry Lake bed from the
heavy rain earlier will continue to be a concern through 10 pm PST.
Some locations that will experience flooding include...
Yucca Valley, Joshua Tree and Morongo Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3410 11660 3414 11647 3421 11644 3426 11644
3432 11648 3435 11642 3437 11640 3433 11613
3412 11614 3412 11626 3408 11627 3408 11644
3403 11648 3403 11661
$$
BP719
WGUS75 KVEF 030606
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
1006 PM PST SAT FEB 2 2019
CAC071-030616-
/O.EXP.KVEF.FF.W.0002.000000T0000Z-190203T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
San Bernardino CA-
1006 PM PST SAT FEB 2 2019
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL SAN BERNARDINO COUNTY
WILL EXPIRE AT 1015 PM PST...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3410 11660 3414 11647 3421 11644 3426 11644
3432 11648 3435 11642 3437 11640 3433 11613
3412 11614 3412 11626 3408 11627 3408 11644
3403 11648 3403 11661
$$
BPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Feb 2, 2:45 PM PST, 3 hours 33 minutes earlier.
Area forecast discussion, Feb 2, 2:45 PM PST, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 245 PM PST Sat Feb 2 2019 .SYNOPSIS...A strong Pacific storm system is moving across California today which will bring significant mountain snow, widespread rainfall and gusty winds to our area. A brief lull will occur Sunday before a colder system with less moisture slowly drops down from the north and produces gusty winds and additional chances for showers through mid-week. && .DISCUSSION...Now through next week. The complex storm system over the next several days has begun to impact the region in the form of heavy snow on the eastern Sierra slopes, windy conditions this afternoon and showery activity elsewhere. Nearly a foot and a half of snow has been recorded at the snotel site in Big Pine Creek with snow continuing to fall in that area. Latest radar trends are showing the bulk of the precip shield focused across the southern Sierra where the best moisture tap is located in phase with upper level divergence as noted on satellite. This area will be the focus of potential impacts both in snowfall above 7500 feet and widespread rainfall tonight. Some changes in the latest trends do indicate a pretty stark drop off in precip with much drier air feeding into the low behind it. This will likely end this first round of precip a bit quicker than originally forecast, however will do little to change the potentially 1-1.5" of QPF generated by this system before tomorrow morning. Models continue to focus QPF over Mt. Charleston, eastern Lincoln county and Mohave County, with quite a bit less expected on the White Mountains than originally thought. Tempered down snowfall considerably for the White Mountains but left the WSW active while the precip shield continues to impact that area. Expecting coverage and intensity of rainfall to increase gradually through the evening as this moves over the valley which could result in some minor flood impacts where heaviest rains occur. Still believe rain rates will be light enough to keep things from being flashy in nature, but can't rule out some minor flood impacts over the next 8-12 hours. As noted above, precip chances should drop off considerably from west to east beginning after 00Z and the bulk exiting to the east of the CWA by 12Z. Lingering shower activity will continue Sunday north of the valley with another round of snow expected as the next piece of energy hits the Sierra Sunday night. The main moisture tap will have pushed east with drier conditions behind it but the upper low dynamics will continue to impact the area enough to produce PoPs with relatively low QPF amounts through Wednesday. There does appear to be good agreement with QPF being maximized over the next several days over Lincoln County and southwestern Utah. Snow amounts in the higher elevations of Lincoln may warrant the need for a winter product Monday night as a result. Models finally end precip for the region by Thursday as the upper low finally ejects a cold front through the region and exits to the east. Long range models show yet another signal for Pacific system next weekend as well, but details are still quite fuzzy as disagreement still appears high in the ECMWF/GFS/Canadian. && .AVIATION...For McCarran...Increasing showers expected around 00z and CIGs will lower towards 3-4 kft. Heaviest rain is expected between 02z-06z where locally enhancements along the rain shield may lower CIGs below 2 kft along with temporary reduction in visibility. back edge of the rain shield is expected to be east of the Las Vegas valley by 07z and clouds will quickly breakup and lift. Winds will remain gusty and veer to the southwest around 02z-03z and will likely remain southwest through Sunday. For the rest of southern Nevada, northwest Arizona and southeast California...A rain shield associated with incoming Pacific low pressure will translate across eastern California this afternoon and into southern Nevada and northwest Arizona this evening. Low CIGs will continue between 3-5 kft perhaps below 2 kft under heaviest portion of the rain band. Conditions will rapidly improve through the evening and overnight behind the rain shield with clouds lifting and breaking up. Gusty southerly winds with gusts between 25- 35 knots will continue through the evening before gradually relaxing overnight. South winds around 10-20 knots expected on Sunday. .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...TB3 AVIATION...Boothe For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 4:20 PM PST | Areal Flood Advisory | VEF | Inyo | 5 hr |
| Feb 2, 4:57 PM PST | Areal Flood Advisory | VEF | San Bernardino | 5 hr |
Nearby
Flash Flood Warnings in California, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.